Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Is there any alternative medicine other than Vertin, Biocobal forte for dizziness and pain in neck ?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2007
Answered : 362 Questions
Sir, I am 48 years old. Since15 days I am suffering with sudden effect of head spinning and giddiness every day once at least in different timings. I have the also pain in the neck and big sounds, humming voice in the right ear for whole day. I work in front of monitor at least for 8 hours a day with short breaks in between. I met the ENT specialist. He prescribed me Vertin 16mg, Biocobal Forte. When ever I am using the medicine, I feel OK. If stop it any day I get back my ear problem. How many days I have to use medicines. Will it be solved with this medicine. Is there any permanent cure for this. Side by side I am also using Homeo medicines also. Please help me doctor.
Posted Sat, 14 Apr 2012 in Ear, Nose and Throat Problems
Answered by Dr. Kiran Kumar 4 hours later

Thanks for posting your query.

Your symptoms are suggestive of Veritgo. Its a condition characterised by dizzyness/giddyness and spinning of head associated with nausea and sometimes vomitings. Its also associated with humming or ringing sensation/noise in the ears.

You have vertigo with tinnitus (humming or ringing sensation/noise) in right ear. This means the origin of your vertigo is from right side.

Now the lesion in vertigo can be either
1. Peripheral - inside the inner ear - Cochlea, or

2. Central - Along the cochlear nerve which travels from ear to brain.

So lesions of ear as well as brain (along the pathway of the cochlear nerve) can lead to vertigo.

The treatment of vertigo involves using medications to suppress the impulse generation in the inner ear. Such medicine are Vertin (Betahistine) and Stugeron (Cinnarazine).

You have taken Vertin 16 mgs which helps you, but it is recurring when you stop the medicine. You must get your ear checked to see if there is any reversible cause such as wax, infection of ear or any other pathology. I assume the ENT doctor must have checked this.

You can try Stugeron for 1 week and see how you respond.

If your symptoms still persists, you must get a CT/MRI scan of the brain to rule out lesions involving brain. Do consult your ENT doctor in this regards.

Usually, its takes 2 - 4 weeks for vertigo to subside on medications. So please be reassured.

Hope this answers your query. Please get back if you need any further information.

Thanks and Regards

Dr Kiran
Above answer was peer-reviewed by
Follow-up: Is there any alternative medicine other than Vertin, Biocobal forte for dizziness and pain in neck ? 11 hours later
Thanks for your answer sir,
I have some more doubts. I had this head spinning trouble first time on 01-July-11 then continued for three days. I met ENT Doctor on 07-July-11. He perfectly my checked my ear and prescribed me to use GGG-24, Vertin 24mg, Stugeron and Biocobal Forte for a week day period. After using the medicines, head spinning problem is stopped but sounding in the ear is not yet.
Again in the next XXXXXXX on 09-July-11 Doctor asked me to continue Vermin 16mg, GGG-24 and Boscobel Forte for 15 days more. Still I feel the soundings in the ear some times.
Particularly after returning home from my office in the evening, I feel more problems in the year and feeling the stiffness of the head and feeling some thing happen to the head. After taking an hour rest, coming to normal.
I drive a two wheeler, now stopped it. Pls explain the status of my condition. Is it in the serious stage? Will it be solved?
Thanks Doctor,
Answered by Dr. Kiran Kumar 2 hours later
Hello again,

As I said your symptoms are suggestive of vertigo and it responds to medicine.
However, the tinnitus is persisting.

If the ENT check up is normal, you must get yourself evaluated more.

A MRI scan is the next step and is recommended.

There is nothing alarming.

However, if tinnitus and heaviness of head is there, MRI is required to rule out central causes.

Please be reassured. Most of the times, it takes couple of weeks for the problem to reduce.

Take Care.

Dr Kiran
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,  

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor